Quantitative and qualitative estimates on the norm of products of polynomials


When for the first time, in 1987, a Banach space X and a bounded operator T: XX without nontrivial invariant subspaces was constructed, one of the many tools used was a series of estimates on the norm of a product of polynomials. Here, we continue this study of estimates on the norm of a product of polynomials by, on the one hand, extending some results due to Beauzamy and Enflo and, on the other, observing that an inequality by Borwein and Erdelyi holds in a more general context.

This is a preview of subscription content, access via your institution.


  1. [1]

    N. Albuquerque, F. Bayart, D. Pellegrino and J. B. Seoane-Sepulveda, Optimal Hardy-Littlewood type inequalities for polynomials and multilinear operators, Israel Journal of Mathematics 211 (2016) 197–220.

    MathSciNet  Article  Google Scholar 

  2. [2]

    F. Bayart, D. Pellegrino and J. B Seoane-Sepulveda, The Bohr radius of the n-dimensional polydisk is equivalent to \(\sqrt {\left( {\log n} \right)/n} \), Advances in Mathematics 264 (2014) 726–746.

    MathSciNet  Article  Google Scholar 

  3. [3]

    B. Beauzamy, Jensen’s inequality for polynomials with concentration at low degrees, Numerische Mathematik 49 (1986) 221–225.

    MathSciNet  Article  Google Scholar 

  4. [4]

    B. Beauzamy, E. Bombieri, P. Enflo and H. L. Montgomery, Products of polynomials in many variables, Journal of Number Theory 36 (1990) 219–245.

    MathSciNet  Article  Google Scholar 

  5. [5]

    B. Beauzamy and P. Enflo, Estimations de produits de polynômes, Journal of Number Theory 21 (1985) 390–412.

    MathSciNet  Article  Google Scholar 

  6. [6]

    C. Benítez, Y. Sarantopoulos and A. Tonge, Lower bounds for norms of products of polynomials, Mathematical Proceedings of the Cambridge Philosophical Society 124 (1998) 395–408.

    MathSciNet  Article  Google Scholar 

  7. [7]

    E. Bombieri and W. Gubler, Heights in Diophantine Geometry, New Mathematical Monographs, Vol. 4, Cambridge University Press, Cambridge, 2006.

    MATH  Google Scholar 

  8. [8]

    P. Borwein and T. Erdelyi, Polynomials and Polynomial Inequalities, Graduate Texts in Mathematics, Vol. 161, Springer, New York, 1995.

    Book  Google Scholar 

  9. [9]

    J. R. Campos, P. Jiménez-Rodríguez, G. A. Muñoz-Fernández, D. Pellegrino and J. B. Seoane-Sepúlveda, On the real polynomial Bohnenblust—Hille inequality, Linear Algebra and its Applications 465 (2015) 391–400.

    MathSciNet  Article  Google Scholar 

  10. [10]

    A. Defant, D. Garcêa and M. Maestre, Bohr’s power series theorem and local Banach space theory, Journal für die Reine und Angewandte Mathemati 557 (2003) 173–197.

    MathSciNet  MATH  Google Scholar 

  11. [11]

    P. Enflo, On the invariant subspace problem for Banach spaces, Acta Mathematica 158 (1987) 213–313.

    MathSciNet  Article  Google Scholar 

  12. [12]

    P. H. Enflo, V. I. Gurariy and J. B. Seoane-Sepulveda, On Montgomery’s conjecture and the distribution of Dirichlet sums, Journal of Functional Analysis 267 (2014) 1241–1255.

    MathSciNet  Article  Google Scholar 

  13. [13]

    V. I. Gurariy and W. Lusky, Geometry of Müntz Spaces and Related Questions, Lecture Notes in Mathematics, Vol. 1870 Springer, Berlin, 2005.

    Book  Google Scholar 

  14. [14]

    G. A. Muñoz-Fernández, Y. Sarantopoulos and J. B. Seoane-Sepúlveda, The real plank problem and some applications, Proceedings of the American Mathematical Society 138 (2010) 2521–2535.

    MathSciNet  Article  Google Scholar 

  15. [15]

    D. Pinasco, Lower bounds for norms of products of polynomials via Bombieri inequality, Transactions of the American Mathematical Society 364 (2012) 3993–4010.

    MathSciNet  Article  Google Scholar 

Download references


The authors would like to thank the referee, whose insightful remarks improved the presentation of this work. G. A. Muñoz-Fernández and J. B. Seoane-Sepúlveda were supported by Grant 1PGC2018-097286-B-I00.

Author information



Corresponding author

Correspondence to Juan B. Seoane-Sepúlveda.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Araújo, G., Enflo, P.H., Muñoz-Fernández, G.A. et al. Quantitative and qualitative estimates on the norm of products of polynomials. Isr. J. Math. 236, 727–745 (2020). https://doi.org/10.1007/s11856-020-1987-y

Download citation